Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 23, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Oct 16, 2006, 3:23 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Oct 16, 2006, 7:18 PM MST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2006, 3:23 PM MST (22:23 UTC)
- In effect from
- Oct 16, 2006, 7:18 PM MST
- Expired
- Oct 17, 2006, 6:00 PM MST
- In force
- 23 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 162223 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 323 PM MST MON OCT 16 2006 ...STRONG AND GUSTY WINDS EXPECTED ACROSS PORTIONS OF NORTHERN ARIZONA ON TUESDAY... .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS NORTHERN ARIZONA TUESDAY...BRINGING STRONG SOUTHWEST WINDS TO THE REGION. WINDS ARE EXPECTED TO INCREASE DURING THE EARLY MORNING HOURS ACROSS NORTH-CENTRAL ARIZONA...WITH AREAS EAST OF THE SAN FRANCISCO PEAKS EXPECTED TO REACH ADVISORY CRITERIA OVERNIGHT TONIGHT. STRONG WINDS WILL EXPAND EASTWARD DURING THE DAY ON TUESDAY AFFECTING AREAS FROM THE MOGOLLON RIM NORTHEASTWARD TO THE FOUR CORNERS. PRESSURE GRADIENTS WILL WEAKEN BY TUESDAY NIGHT...WITH WINDS DECREASING ACROSS THE NORTHLAND. AZZ006-007-012-015-170630- /O.NEW.KFGZ.WI.Y.0023.061017T1000Z-061017T2200Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... NORTH RIM...VALLE...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK 323 PM MST MON OCT 16 2006 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM MST TUESDAY. EXPECT LOCALLY GUSTY SOUTHWEST WINDS TO INCREASE OVERNIGHT...ESPECIALLY FOR AREAS EAST OF THE SAN FRANCISCO PEAKS INCLUDING DONEY PARK AND PORTIONS OF HIGHWAY 89 NORTH AND EAST OF FLAGSTAFF. WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH WILL OCCUR BY EARLY MORNING. GUSTY WINDS WILL BECOME MORE WIDESPREAD AFTER SUNRISE WITH THE SOUTHWEST GUSTS OF 40 TO 45 MPH EXPECTED FOR MUCH OF THE ADVISORY AREA INTO THE EARLY AFTERNOON TUESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ009>011-013-014-016-017-039-040-170630- /O.NEW.KFGZ.WI.Y.0023.061017T1300Z-061018T0100Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... NAVAJO N.M....DILKON...KYKOTSMOVI 323 PM MST MON OCT 16 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MST TUESDAY. EXPECT SOUTHWEST WINDS TO INCREASE DURING THE MORNING TUESDAY...WITH SUSTAINED SPEEDS OF 15 TO 30 MPH AND GUSTS OF 4O TO 45 MPH INTO THE LATE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
5 follow-up statements
000 WWUS75 KFGZ 170218 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 718 PM MST MON OCT 16 2006 ...STRONG AND GUSTY WINDS ARE EXPECTED ACROSS PORTIONS OF NORTHERN ARIZONA ON TUESDAY... .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS NORTHERN ARIZONA TUESDAY...BRINGING STRONG SOUTHWEST WINDS TO THE REGION. SOUTHWEST WINDS ARE EXPECTED TO INCREASE DURING THE EARLY MORNING HOURS...WITH GUSTS BETWEEN 40 AND 50 MPH OCCURRING OVER AREAS EAST OF THE KAIBAB PLATEAU AND THE SAN FRANCISCO PEAKS. STRONG WINDS WILL EXPAND EASTWARD DURING THE DAY ON TUESDAY AFFECTING AREAS FROM THE MOGOLLON RIM NORTH-EASTWARD TO THE FOUR CORNERS. PRESSURE GRADIENTS WILL WEAKEN BY TUESDAY NIGHT...WITH WINDS DECREASING ACROSS THE NORTHLAND. AZZ004-005-171115- /O.EXB.KFGZ.WI.Y.0023.061017T1000Z-061017T1900Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY 718 PM MST MON OCT 16 2006 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 12 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 12 PM MST TUESDAY. EXPECT SOUTHWEST WINDS TO INCREASE DURING THE EARLY MORNING TUESDAY... WITH SUSTAINED SPEEDS OF 20 TO TO 30 MPH AND GUSTS OF 40 TO 50 MPH UNTIL NOON. TRAVEL ON HIGHWAY 89A BETWEEN JACOB LAKE AND BITTER SPRINGS WILL BE IMPACTED BY THE WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ006-007-012-015-171115- /O.CON.KFGZ.WI.Y.0023.061017T1000Z-061017T2200Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... NORTH RIM...VALLE...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK 718 PM MST MON OCT 16 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM MST TUESDAY. EXPECT GUSTY SOUTHWEST WINDS TO INCREASE OVERNIGHT... ESPECIALLY FOR AREAS EAST OF THE SAN FRANCISCO PEAKS INCLUDING DONEY PARK. WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL OCCUR BY EARLY MORNING. THE AREA OF STRONG WIND GUSTS WILL EXPAND AFTER SUNRISE. TRAVEL ON HIGHWAY 89 FROM BITTER SPRINGS TO FLAGSTAFF WILL BE IMPACTED BY THE WINDS. DECREASING WIND SPEEDS ARE EXPECTED TO BEGIN BY MID AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ009>011-013-014-016-017-039-040-171115- /O.CON.KFGZ.WI.Y.0023.061017T1300Z-061018T0100Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... NAVAJO N.M....DILKON...KYKOTSMOVI 718 PM MST MON OCT 16 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MST TUESDAY. EXPECT SOUTHWEST WINDS TO INCREASE DURING THE MORNING TUESDAY... WITH SUSTAINED SPEEDS OF 15 TO 30 MPH AND GUSTS OF 40 TO 45 MPH INTO THE LATE AFTERNOON HOURS. THESE WIND GUSTS WILL HAMPER TRAVEL ON INTERSTATE 40 BETWEEN FLAGSTAFF AND THE NEW MEXICO STATE LINE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 171035 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 335 AM MST TUE OCT 17 2006 ...STRONG AND GUSTY WINDS ARE EXPECTED ACROSS PORTIONS OF NORTHERN ARIZONA ON TODAY... .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS NORTHERN ARIZONA TODAY...BRINGING STRONG SOUTHWEST WINDS TO THE REGION. SOUTHWEST WINDS ARE EXPECTED TO INCREASE DURING THE EARLY MORNING HOURS...WITH GUSTS BETWEEN 40 AND 50 MPH OCCURRING OVER AREAS EAST OF THE KAIBAB PLATEAU AND THE SAN FRANCISCO PEAKS. STRONG WINDS WILL EXPAND EASTWARD DURING THE DAY AFFECTING AREAS FROM THE MOGOLLON RIM NORTHEASTWARD TO THE FOUR CORNERS. PRESSURE GRADIENTS WILL WEAKEN BY TONIGHT...WITH WINDS DECREASING ACROSS THE NORTHLAND. AZZ006-007-012-015-171845- /O.CON.KFGZ.WI.Y.0023.000000T0000Z-061017T2200Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... NORTH RIM...VALLE...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK 335 AM MST TUE OCT 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. EXPECT GUSTY SOUTHWEST WINDS TO INCREASE EARLY THIS MORNING...ESPECIALLY FOR AREAS EAST OF THE SAN FRANCISCO PEAKS INCLUDING DONEY PARK. WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL OCCUR BY EARLY MORNING. THE AREA OF STRONG WIND GUSTS WILL EXPAND AFTER SUNRISE. TRAVEL ON HIGHWAY 89 FROM BITTER SPRINGS TO FLAGSTAFF WILL BE IMPACTED BY THE WINDS. DECREASING WIND SPEEDS ARE EXPECTED TO BEGIN BY MID-AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ004-005-171845- /O.CON.KFGZ.WI.Y.0023.000000T0000Z-061017T1900Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY 335 AM MST TUE OCT 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. EXPECT SOUTHWEST WINDS TO INCREASE DURING THE EARLY MORNING HOURS... WITH SUSTAINED SPEEDS OF 20 TO TO 30 MPH AND GUSTS OF 40 TO 50 MPH UNTIL NOON. TRAVEL ON HIGHWAY 89A BETWEEN JACOB LAKE AND BITTER SPRINGS WILL BE IMPACTED BY THE WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ009>011-013-014-016-017-039-040-171845- /O.CON.KFGZ.WI.Y.0023.061017T1300Z-061018T0100Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... NAVAJO N.M....DILKON...KYKOTSMOVI 335 AM MST TUE OCT 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. EXPECT SOUTHWEST WINDS TO INCREASE DURING THE MORNING TODAY...WITH SUSTAINED SPEEDS OF 15 TO 30 MPH AND GUSTS OF 40 TO 45 MPH INTO THE LATE AFTERNOON HOURS. THESE WIND GUSTS WILL HAMPER TRAVEL ON INTERSTATE 40 BETWEEN FLAGSTAFF AND THE NEW MEXICO STATE LINE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000
WWUS75 KFGZ 171838
NPWFGZ
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1138 AM MST TUE OCT 17 2006
...STRONG AND GUSTY WINDS WILL CONTINUE ACROSS PORTIONS OF
NORTHERN ARIZONA THIS AFTERNOON...
.A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH ACROSS
NORTHERN ARIZONA TODAY...BRINGING STRONG SOUTHWEST WINDS TO THE
REGION. WINDS WILL CONTINUE TO GUST BETWEEN 40 AND 50 MPH FROM
THE MOGOLLON RIM NORTHEASTWARD TO THE FOUR CORNERS. PRESSURE
GRADIENTS WILL WEAKEN BY TONIGHT...WITH WINDS DECREASING ACROSS
THE NORTHLAND.
AZZ004-005-171945-
/O.CAN.KFGZ.WI.Y.0023.000000T0000Z-061017T1900Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY
1138 AM MST TUE OCT 17 2006
...WIND ADVISORY IS CANCELLED...
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. AS A COLD FRONT CONTINUES TO PUSH SOUTHWARD INTO
NORTHERN ARIZONA...ADVISORY LEVEL WINDS ARE NO LONGER ANTICIPATED
ACROSS THE KAIBAB PLATEAU AND THE MARBLE AND GLEN CANYONS REGION.
$$
AZZ009>011-013-014-016-017-039-040-180100-
/O.CON.KFGZ.WI.Y.0023.000000T0000Z-061018T0100Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M....DILKON...KYKOTSMOVI
1138 AM MST TUE OCT 17 2006
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...
A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON.
EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH
TO CONTINUE INTO THE LATE AFTERNOON HOURS. THESE WIND GUSTS WILL
HAMPER TRAVEL ON INTERSTATE 40 BETWEEN FLAGSTAFF AND THE NEW
MEXICO STATE LINE.
WIND GUSTS RECORDED THUS TODAY FAR INCLUDE
46 MPH AT SAINT JOHNS
44 MPH AT WINDOW ROCK
46 MPH AT SHOW LOW
AND 51 MPH AT WINSLOW.
A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.
$$
AZZ006-007-012-015-172200-
/O.CON.KFGZ.WI.Y.0023.000000T0000Z-061017T2200Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
1138 AM MST TUE OCT 17 2006
...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...
A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON.
EXPECT SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH
TO CONTINUE INTO THE EARLY AFTERNOON HOURS. TRAVEL ON HIGHWAY 89
FROM BITTER SPRINGS TO FLAGSTAFF WILL BE IMPACTED BY THE WINDS.
DECREASING WIND SPEEDS ARE EXPECTED TO BEGIN BY MID-AFTERNOON.
WIND GUSTS TO 40 MPH HAVE ALREADY BEEN REPORTED AT FLAGSTAFF
TODAY.
A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.
$$000
WWUS75 KFGZ 172140
NPWFGZ
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
240 PM MST TUE OCT 17 2006
...STRONG AND GUSTY WINDS WILL CONTINUE ACROSS PORTIONS OF
NORTHEASTERN ARIZONA THIS AFTERNOON...
.A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL CONTINUE TO
PUSH ACROSS NORTHERN ARIZONA TODAY...BRINGING STRONG SOUTHWEST
WINDS TO THE REGION. WINDS WILL CONTINUE TO GUST BETWEEN 40 AND 50
MPH OVER NORTHEASTERN ARIZONA. PRESSURE GRADIENTS WILL WEAKEN BY
TONIGHT...WITH WINDS DECREASING ACROSS THE NORTHLAND.
AZZ006-007-012-015-172245-
/O.EXP.KFGZ.WI.Y.0023.000000T0000Z-061017T2200Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
240 PM MST TUE OCT 17 2006
...WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON...
THE WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON. AS A
COLD FRONT CONTINUES TO PUSH SOUTHWARD INTO NORTHERN
ARIZONA...ADVISORY LEVEL WINDS ARE NO LONGER ANTICIPATED ACROSS
COCONINO COUNTY.
$$
AZZ009>011-013-014-016-017-039-040-180100-
/O.CON.KFGZ.WI.Y.0023.000000T0000Z-061018T0100Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M....DILKON...KYKOTSMOVI
240 PM MST TUE OCT 17 2006
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...
A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON.
EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH
TO CONTINUE INTO THE LATE AFTERNOON HOURS. THESE WIND GUSTS WILL
HAMPER TRAVEL ON INTERSTATE 40 BETWEEN WINSLOW AND THE NEW MEXICO
STATE LINE.
WIND GUSTS RECORDED THUS FAR TODAY INCLUDE
47 MPH AT SAINT JOHNS...
44 MPH AT WINDOW ROCK...
47 MPH AT SHOW LOW...
AND 51 MPH AT WINSLOW.
A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.
$$000 WWUS75 KFGZ 180059 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 559 PM MST TUE OCT 17 2006 AZZ009>011-013-014-016-017-039-040-180200- /O.EXP.KFGZ.WI.Y.0023.000000T0000Z-061018T0100Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... NAVAJO N.M....DILKON...KYKOTSMOVI 559 PM MST TUE OCT 17 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON. SURFACE WIND OBSERVATIONS ACROSS NORTHEAST ARIZONA AT 6 PM MST INDICATED GUSTS HAD DECREASED TO BELOW THE ADVISORY CRITERIA OF 40 MPH. THUS THE ADVISORY WILL BE ALLOWED TO EXPIRE. SOME PEAK WIND GUSTS FROM EARLIER TODAY INCLUDE FLAGSTAFF 40 MPH WINSLOW 51 MPH ST JOHNS 47 MPH SHOW LOW 47 MPH HEBER 45 MPH WINDOW ROCK 44 MPH BRIGHT ANGEL PT. 43 MPH FRAZIERS WELL 42 MPH DONEY PARK 44 MPH $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 16, 3:05 PM MST, 18 minutes earlier.
Area forecast discussion, Oct 16, 3:05 PM MST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 305 PM MST MON OCT 16 2006 .SYNOPSIS...WARMER TEMPERATURES AND FAIR WEATHER WILL CONTINUE ACROSS THE NORTHLAND INTO THIS EVENING...BEFORE ANOTHER STORM SYSTEM AFFECTS THE REGION ON TUESDAY AND WEDNESDAY. THIS LOW PRESSURE SYSTEM WILL BRING WINDY AND COOLER WEATHER ALONG WITH ANOTHER CHANCE OF SHOWERS. && .DISCUSSION...DRY AND WARM CONDITIONS WILL PERSIST ACROSS THE AREA INTO THIS EVENING...WITH SLOWLY STRENGTHENING PRESSURE GRADIENTS KICKING OFF SOME BREEZY LATE AFTERNOON AND EVENING WINDS. THIS IS OCCURRING IN ADVANCE OF STORM SYSTEM ACROSS THE PACIFIC NORTHWEST THAT IS MOVING INTO THE GREAT BASIN REGION. THIS LOW PRESSURE SYSTEM WILL AFFECT NORTHERN ARIZONA LATER TONIGHT AND INTO EARLY WEDNESDAY. MAIN WEATHER FEATURE ASSOCIATED WITH ITS PASSAGE WILL BE INCREASED WINDS...BUT COOLER AFTERNOON TEMPS AND SCATTERED SHOWERS LOOK TO ALSO BE IN STORE. REGARDING THE ELEVATED WINDS...WE WILL ISSUE A WIND ADVISORY WITH THE AFTERNOON PACKAGE FOR PORTIONS OF NORTHERN AZ FROM EARLY TUESDAY INTO THE EVENING HOURS AS MODELS INDICATE 700MB WINDS IN THE 35-50 KTS RANGE. THE GFS MOS IS A BIT LESS WINDY THAN THE NAM SUGGESTS...BUT STILL FEEL THAT A WIND ADVISORY IS WARRANTED. THIS COLD STORM SYSTEM WILL LOWER SNOW LEVELS BY TUESDAY NIGHT...BUT FEEL AT THIS TIME THAT ANY TYPICALLY SMALL ACCUMULATIONS SHOULD BE LIMITED TO THE HIGHER PEAKS FROM 8000-8500 FEET AND UP. BY THE LATTER HALF OF THE WEEK...HIGH PRESSURE WILL PREVAIL ALONG THE CALIFORNIA COASTLINE WITH NORTHWEST FLOW ACROSS ARIZONA. TEMPERATURES SHOULD RETURN TO NEAR SEASONAL NORMS WITH DRY CONDITIONS EXPECTED THROUGH THE END OF THE EXTENDED FORECAST. KD && .AVIATION...FOR THE 00Z PACKAGE...SOUTHWEST WINDS AND SCATTERED CUMULUS WITH BASES 3-5K FT AGL WILL PREVAIL THIS EVENING AS A STORM SYSTEM DEVELOPS OVER THE WESTERN U.S. AS THE STORM APPROACHES LATE TONIGHT...CEILINGS AOB 3K FT AGL WILL DEVELOP IN MANY AREAS. THERE WILL ALSO BE A CHANCE FOR SHOWERS AFTER 06Z...SPREADING SOUTHEASTWARD THROUGH THE DAY TUESDAY. WINDY CONDITIONS ARE EXPECTED WITH THIS SYSTEM. WIND SPEEDS OF 15 TO 25 KT...WITH GUSTS 35-40 KT WILL BE COMMON FROM THE MOGOLLON RIM NORTHWARD FROM EARLY TUESDAY MORNING THROUGH THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. JJ && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR ZONES 06-07-12-15 FROM 3 AM TO 3 PM MST AND FOR ZONES 09>11-13-14-16-17-39-40 FROM 6 AM TO 6 PM MST. &&
Hazardous weather outlook, Oct 16, 7:00 AM MST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST MON OCT 16 2006 AZZ004>018-037>040-170700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY A STRONG COLD FRONT IS FORECAST TO DROP SOUTH FROM UTAH AND NEVADA AND PUSH INTO NORTHWEST SECTIONS OF THE STATE DURING THE PREDAWN HOURS AND THEN PUSH INTO NEW MEXICO BY LATE IN THE AFTERNOON. LOCALIZED WINDY CONDITIONS ARE FORECAST TO DEVELOP FIRST FOR THE DOWNWIND AREAS EAST OF THE KAIBAB PLATEAU AND THE SAN FRANCISCO PEAKS...INCLUDING THE DONEY PARK AREA...DURING THE EARLY MORNING HOURS. STRONG WINDS ARE THEN FORECAST TO DEVELOP OVER THE FOUR CORNERS AREA...THE LITTLE COLORADO RIVER VALLEY FROM AROUND WINSLOW EASTWARD...WHITE MOUNTAINS...AND PORTIONS OF THE MOGOLLON RIM DURING THE AFTERNOON. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS FROM 35 TO 45 MPH ARE POSSIBLE.
In the hours before
Local storm report, Oct 16, 1:06 PM MST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
106 PM MST MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG BELLEMONT 35.23N 111.82W
10/14/2006 COCONINO AZ EMERGENCY MNGR
POWER POLES DOWN ON CAMP NAVAJO NATIONAL GUARD BASE
0730 AM TSTM WND DMG 2 S BELLEMONT 35.20N 111.82W
10/14/2006 COCONINO AZ EMERGENCY MNGR
NUMEROUS LARGE TREES DOWN OVER SOUTHERN SECTIONS OF CAMP
NAVAJO NATIONAL GUARD BASE
&&
JJNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.